MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS GreenLight XPS; Powered Laser Surgical Instrument

AMERICAN MEDICAL SYSTEMS GreenLight XPS; Powered Laser Surgical Instrument
Model Number 0010-0210R
Medical Device Problem Codes Insufficient Cooling (1130); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that error code 652 (the chiller did not sense flow after the timeout period) occurred during a photo-selective vaporization of the prostate procedure.There were no patient complications; however, the procedure could not be completed.This event is being reported for an aborted/cancelled procedure with a patient under anesthesia or sedation status is unknown.
 
Additional Manufacturer Narrative
As of today, the above referenced laser console has not been returned; therefore, no physical or visual analysis of the laser console could be performed.However, the console was serviced onsite by a field service engineer (fse).The fse confirmed error 652, and replaced the chiller.A calibration was performed.The laser console passed full functional and electrical safety testing.Based on the analysis results, the reported error message was confirmed as replacing the chiller resolved the issue.The chiller was likely damaged and is most likely the reason that caused the reported error message.Therefore, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The console was serviced onsite by a field service engineer (fse).The fse confirmed error code 652 and replaced the chiller.A calibration was performed, and the console passed full functional and electrical safety testing.Based on the analysis results, the reported error message was confirmed, and replacing the chiller resolved the issue.The chiller was likely damaged and is most likely the reason that caused the reported error message.Subsequently, the chiller was returned for additional testing and repairs.It was determined that the water pump had failed.It can therefore be concluded that an electrical fault with this old chiller was the most probable cause of the reported error message.A review of device history record (dhr)/service history record (shr) was performed and indicated that the device was installed on 13 march 2013.This device is covered under a semi-annual pm service contract.It was last service on 1 july 2024.The device was fully functional from that date until the reported complaint date of 12 november 2024.A risk review was completed and confirmed that the event of device displays 600 (chiller) error was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.A review of the device instructions for use (ifu) was performed and found there was no evidence that the console was used in a manner inconsistent with the labeling.Based on the available information and analysis results, the conclusion code cause traced to component failure was assigned to this investigation.

Brand Name
GreenLight XPS
Common Device Name
Powered Laser Surgical Instrument
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS
innovation ctr, silicon valley
3070 orchard drive
san jose CA 95134 -201
Manufacturer (Section G)
AMERICAN MEDICAL SYSTEMS
3070 orchard drive
san jose CA 95134 -201
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20790742
Report Number2124215-2024-73705
Device Sequence Number7894788
Product Code GEX
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer04/02/2025
08/11/2026
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date04/30/2025
09/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown